01-13-2015, 08:52 AM
i was seeing hair loss on the top of the my head. I have consulted dermatologist and he suspected that it could be male pattern baldness. And he suggested to use minoxidil 5% only on the top of head once a day. I was doubtful whether to start this or not. Because once we start i have to use it for rest of life.
Since the hair loss is not very severe, i was so hesistant to use. But i started using for two days ( Jan 2 and 3, 2015) and decided to stop it. It has been ten days since i stopped it. I felt I was losing hairs 3 days after stopine it. Now i feel i lost more hair on the top.
Will there be any side effect since i used for 2 days? will i lose more hairs from the spot? Will the hairs lost by minoxidi grow back? Please help me. i feel really stressed out.
Should I continue using it to avoid any further loss?
Thanks in advance
01-13-2015, 09:10 AM
If your shedding increases after first starting minox, that's because it is working. Old hairs are getting pushed out and new, thicker hairs will come back. The shed will most likely stop when you hit 6-8 weeks.
01-13-2015, 09:13 AM
Thanks for your time..
Do I have to continue again? Because I already stopped it after 2 days..
01-13-2015, 09:36 AM
Let me give you an exemple of how using minoxidil actually works, because I think you're misunderstanding a few things that cause you to be scared of using it.
Let's say you start using minoxidil. Let's also, for the sake of this example, say that your MPB is going to stop for 6 months, meaning that you temporarily won't experience loss of hair due to MPB (Important: Everybody sheds hairs so you'll still shed hairs!). If you use the minoxidil for the next 6 months, you might regrow some hairs or thicken up hairs that already exist. If you stop after these 6 months, hair will start to fall out again but your hair will not get any less then before you started using minoxidil (except for hairs that might be lost due to MPB because minoxidil doesn't do a lot to MPB itself, it just sometimes regrow a bunch of hairs and thickens the existing hairs. This is the reason I said that, for the sake of this example, you wouldn't be suffering from MPB for these 6 months).
I guess you're affraid of that your hair has become dependent of minoxidil because you used it 2 days and thus, to get that hair you just lost back, have to get back on minoxidil again. That is not true. If you stop using minoxidil, you'll be fine and the hair you've lost due to the minoxidil-shed will grow back. However, you won't be able to reek the benefits of minoxidil anymore (which are thickening of your existing hair and possibly some regrowth).
Again, shedding right after starting minoxidil is as normal as wiping after doing a #2. If I were you, I'd get back on minoxidil because it can help to improve the state of your hair.